MAUDE Adverse Event Report: FUJIFILM HEALTHCARE AEMERICAS CORPORATION SYNAPSE RADIOLOGY PACS; PICTURE ARCHIVING AND COMMUNICATION SYSTEM

FUJIFILM HEALTHCARE AEMERICAS CORPORATION SYNAPSE RADIOLOGY PACS; PICTURE ARCHIVING AND COMMUNICATION SYSTEM
Model Number 890000004
Medical Device Problem Code Computer Software Problem (1112)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complaint number (b)(4).
 
Event or Problem Description
On (b)(6), 2023, fujifilm healthcare americas corporation became aware of a product problem involving synapse software.It was reported that the site upgraded from v5.7 to v.7.3 last month.In v5.7, when images were annotated in vrad and sent to synapse, the image size (mg only) was maintained since the upgrade to v7.3.002.The images initially displayed the expected size but if they scroll through the images, the size shrinks to very small.The site has tried to adjust the different zoom factors and using just a synapse default reading protocol with no luck.No additional information provided.
 
Additional Manufacturer Narrative
Ref comp#(b)(4).It was reported that the images initially display the expected size but if they scroll through the images the size shrinks too very small.This was investigated and as part of the investigation it was found that if a user does measurements on these images the measurements will be incorrect.The issue as reported initially would be a workflow issue with minor severity.However, the measurement issue is a major severity.The fmea for the measurement issue is: 9018-00: image management features (print, measurement, overlay, annotation, etc.) providing incorrect data - software defect.Technical investigation: the code inadvertently uses the pixel spacing of the breast tomo series on the secondary capture image.Secondary capture images typically do not have pixel spacing as it was for the case reported.Based on the modality vendor mg secondary capture images may contain pixel spacing and in such case this issue does not exist.Measurements should not be performed without a valid pixel spacing.In the reported case the software application applied the incorrect pixel spacing to the secondary capture image and as a result the measurement functionality can be performed by the end user that produces incorrect measurements.This needs to be corrected.Clinical assessment/impact: the clinical review conducted confirms the technical investigation.A correction is needed.If the radiologist relies on the measurement provided, he/she may misdiagnose.The radiologists do know that images without pixel spacing need to be calibrated and in some cases can identify such images by visual clues such as burned in annotations.However, this may not always be obvious and in some cases the radiologists will not know that the image in question has no pixel spacing unless measurements are not shown or are prevented via the user interface.There is a risk of using incorrect measurements as part of the diagnosis and potentially misdiagnosing the patient.Escalation number: (b)(4).Escalated to ns3 bug number (b)(4).Troubleshooting: fujifilm service has the images in box.Loaded into vm for 5.7 and also 7.3.000 ( site is on 7.3.100) when the study loads in a system mammo protocols the images look ok.There are secondary captures and in the series that has 2 images, if scroll to the second image and scroll back in v7 the image is very tiny.Service has tried to play with the zoom to breast bounds, created new protocols- same behavior.If open up the image and scroll through- the images functions as expected, if u double click on the thumbnail and load in the series viewer it behaves as expected as well.This is a change from what happens in v5.7 ( video included).
 
Additional Manufacturer Narrative
Ref comp (b)(4).The second supplemental mdr is being submitted in regard to fda's email to hcus about udi correction in refence with gudid.Followings are the corrected sections in the report.D1, g1.
 
Additional Manufacturer Narrative
Ref comp #(b)(4).The third supplemental mdr is being submitted in regard to correct manufacturer contact information g1.

Brand Name
SYNAPSE RADIOLOGY PACS
Common Device Name
PICTURE ARCHIVING AND COMMUNICATION SYSTEM
Manufacturer (Section D)
FUJIFILM HEALTHCARE AEMERICAS CORPORATION
79 tw alexander drive
building 4501 suit 300
durham NC 27709
Manufacturer (Section G)
FUJIFILM HEALTHCARE AMERICAS CORPORATION
79 tw alexander dr.
building 4501, suite 300
durham NC 27709
Manufacturer Contact
randy vader
79 tw alexander dr.
building 4501, suite 300
durham, NC 27709
3603566821
MDR Report Key18377215
Report Number3004972322-2023-00003
Device Sequence Number15405305
Product Code LLZ
UDI-Device Identifier00854904006008
UDI-Public(01)00854904006008(10)0703000
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K160108
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number890000004
Device Catalogue NumberN/A
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/22/2023
Supplement Date Received by Manufacturer11/22/2023
Not provided
Not provided
Initial Report FDA Received Date12/21/2023
Supplement Report FDA Received Date03/14/2024
09/20/2024
09/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown